Salama, Email: firstname.lastname@example.org.. of beginning treatment. Conclusions Immune-related adverse effects often occur within 3C6?months of receiving immune checkpoint inhibitor therapy, with some reports of late toxicity. This report highlights a case of probable neurosarcoidosis nearly a year after discontinuation of immune checkpoint therapy. The potential for durable responses after discontinuation of therapy also likely underscores a potential for late toxicity. In patients presenting with new or unexplained symptoms after checkpoint Tyrosol inhibitor therapy, the index of suspicion for an immune-related adverse effect should remain high, irrespective of timing. strong class=”kwd-title” Keywords: Ipilimumab, Nivolumab, Immune-related adverse events, Neurosarcoidosis Background The development of novel checkpoint inhibitors, including ipilimumab, a monoclonal antibody against cytotoxic T-lymphocyte-associated antigen-4 (CTLA-4), and the anti-programmed-death 1 (anti-PD1) antibodies nivolumab and pembrolizumab, have transformed the treatment landscape for patients with advanced melanoma . More recently, combination checkpoint blockade has demonstrated considerable promise: responses are seen in a majority of patients, and recently updated analyses suggest these are durable . The unique method with which these therapies upregulate the immune system to cancer cells has also opened the door to a novel class of adverse Rabbit Polyclonal to FOXO1/3/4-pan (phospho-Thr24/32) effects, known as immune-related adverse effects (IRAE). While the most common IRAEs typically manifest themselves early in the course of therapy, and can affect the gastrointestinal, endocrine, and cutaneous systems, serious rare side effects do occur. Sarcoidosis has previously been reported as an adverse effect of checkpoint inhibition [1, 2]. To date, to the authors knowledge, there Tyrosol have not been any reports of sarcoidosis as an IRAE on such a delayed timeline as the one seen in this case report [3, 4]. Case presentation In 2013, a 65-year-old patient with no prior history of sarcoidosis was diagnosed with a 0.67?mm superficial spreading melanoma on his back. His family history was not significant for autoimmune disease including sarcoidosis and he had a remote 13 pack-year smoking history. He was treated with wide local excision and underwent sentinel lymph node biopsy which was negative. In 2015, he was found to have recurrence of his melanoma with an intensely FDG-avid right axillary lymph node, bilateral pulmonary nodules, and a right adrenal lesion concerning for metastatic disease. There were no abnormalities seen on a brain MRI obtained at that time. Biopsy of the right axillary lymph node confirmed melanoma. He was started on combination ipilimumab 3?mg/kg IV and nivolumab 1?mg/kg IV in October of 2015. After one cycle he developed grade 2 diarrhea which resolved with steroids, however during his steroid taper he developed a grade 2 transaminitis which subsequently resolved with an additional taper. He elected to proceed with the second cycle, and then developed immune-mediated colitis which was refractory to high dose steroids, but resolved after two doses of infliximab 5?mg/kg IV spaced 1?month apart. Shortly thereafter, he developed a rash, arthralgias and hypercalcemia; PET imaging revealed persistent FDG-avid axillary lymphadenopathy, along with new FDG-avid mediastinal and hilar lymphadenopathy. A bronchoscopic biopsy of two mediastinal lymph nodes revealed non-caseating granulomas consistent with sarcoidosis. His symptoms at that time spontaneously resolved without additional treatment. Further immunotherapy was held, and surveillance scans demonstrated stable right axillary adenopathy. However, in October 2016, he presented with transient expressive aphasia lasting less than 30?min. He also noted several weeks of intermittent right-sided visual field deficits. A contrast-enhanced brain MRI demonstrated leptomeningeal enhancement in the left occipital and parietal lobes (Fig.?1), which can be seen with leptomeningeal carcinomatosis, infectious meningitis, or a variety of inflammatory conditions. Spine imaging was not obtained. He then underwent a lumbar puncture which demonstrated elevated protein of 75, normal glucose of 93 (serum glucose Tyrosol 160), a mild pleocytosis with nucleated cell count of 13 (5% neutrophils, 45% lymphocytes), as well as negative cytology studies. No culture studies were Tyrosol sent as the suspicion for infection based on his clinical presentation was low. He was started on high dose dexamethasone 4?mg IV.